MAUDE Adverse Event Report: CARDINAL HEALTH SHANGHAI CRUTCH AXILLARY YOUTH 52-62 300LB

CARDINAL HEALTH SHANGHAI CRUTCH AXILLARY YOUTH 52-62 300LB
Model Number CA901YTH
Health Effect - Clinical Code Fall (1848)
Date of Event 11/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample was not returned for investigation; therefore we are unable to determine the exact cause for the issue reported.Photos were provided that show that the crutch did break as reported, therefore confirming the issue reported, but we are unable to confirm the cause for the break.Sample of the failed device has been requested from the end user, but as of now has not been returned from the end user.If the sample is returned the investigation will be reopened.A review of the device history record for lot number 8400005271-sh showed no exceptions recorded that would have led to the reported incident.The supplier (b)(4) checked the (b)(4) materials and processing process as well as the assembly process and assembly workshop and no issues were found that would have contributed to the issue reported.We will continue to monitor for any similar reports.
 
Event or Problem Description
Based on the customer¿s husbands statement, the metal where the height is adjusted on the crutch split causing his wife to fall. he stated she only uses them when she transitions from a knee walker to a recliner and she only takes two "baby steps." when the crutch split she fell forward and hit her head on a dresser that is in the room and split her head open.  emt¿s were called and she was transported to (b)(6) hospital.She suffered a mild neck sprain, banged her bad foot on the floor and received six stitches for the wound on her head.

Brand Name
CRUTCH AXILLARY YOUTH 52-62 300LB
Common Device Name
CRUTCH
Manufacturer (Section D)
CARDINAL HEALTH SHANGHAI
f20, tower 1, kerry everbright
shanghai 20007 0
CH  200070
MDR Report Key6154560
Report Number1423537-2016-00062
Device Sequence Number443639
Product Code IPR
UDI-Device Identifier10885380050374
UDI-Public10885380050374
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2016
Report Date (Section F) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberCA901YTH
Device Catalogue NumberCA901YTH
Device Lot Number8400005271SH
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/10/2016
Event Location Home
Date Report to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight112
Date Report Sent to FDA12/08/2016